Alert archive / Kansas / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 95, NWS Dodge City, KS

May 23, 2008Finney County, Lane County, Ness County, Kansas

NWS Dodge City, KS issued this severe thunderstorm warning at May 23, 2008, 3:44 PM CDT for Finney County, Lane County, Ness County, Kansas. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 23, 2008, 3:44 PM CDT (20:44 UTC)
Expired
May 23, 2008, 4:05 PM CDT
In force
21 min
Issued by
NWS Dodge City, KS
Area
Storm-based polygon

Counties Finney County, KS, Lane County, KS, Ness County, KS

The radar

The Dodge City radar (KDDC), 95 km from the middle of the area, began a volume at 20:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 23, 2:15 PM CDTTornado Watch PDSSPC7 hr

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 8.7 hours before the alert went out and 280 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2008-05-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2008-05-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 96 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
974 m above ground
0-6 km bulk shear
87 kt
0-1 km storm-relative helicity
96 m²/s²
0-3 km storm-relative helicity
149 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDDC 232045
SVRDDC
KSC055-101-135-232130-
/O.NEW.KDDC.SV.W.0095.080523T2044Z-080523T2130Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DODGE CITY KS
344 PM CDT FRI MAY 23 2008

THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL FINNEY COUNTY IN SOUTHWEST KANSAS.
  LANE COUNTY IN WEST CENTRAL KANSAS.
  EXTREME NORTHWESTERN NESS COUNTY IN WEST CENTRAL KANSAS.

* UNTIL 430 PM CDT

* AT 342 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO
  GOLF BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS
  STORM WAS LOCATED 19 MILES SOUTH OF AMY...OR 16 MILES NORTHWEST OF
  KALVESTA...MOVING NORTH AT 52 MPH.

* LOCATIONS IMPACTED INCLUDE...
  DIGHTON...
  SHIELDS...
  PENDENNIS...
  RURAL RESIDENCES OF LANE...NORTHERN FINNEY AND NORTHWESTERN NESS
  COUNTIES.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
AND OCCASIONALLY DO DEVELOP WITH LITTLE ADVANCE WARNING. IF A TORNADO
IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS WARNING REPLACES THE PREVIOUS WARNING ISSUED FOR LANE COUNTY.

LAT...LON 3869 10066 3869 10040 3869 10019 3814 10045
      3818 10060
TIME...MOT...LOC 2044Z 188DEG 45KT 3821 10051

$$

FINCH
2 follow-up statements
000 
WWUS53 KDDC 232057
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
357 PM CDT FRI MAY 23 2008

KSC055-232107-
/O.CAN.KDDC.SV.W.0095.000000T0000Z-080523T2130Z/
FINNEY KS-
357 PM CDT FRI MAY 23 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL FINNEY COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR SOUTHWESTERN KANSAS.

LAT...LON 3869 10066 3869 10019 3850 10029 3831 10037
      3830 10058
TIME...MOT...LOC 2057Z 188DEG 45KT 3838 10050

$$

KSC101-135-232130-
/O.CON.KDDC.SV.W.0095.000000T0000Z-080523T2130Z/
LANE KS-NESS KS-
357 PM CDT FRI MAY 23 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR EXTREME NORTHWESTERN NESS AND LANE COUNTIES...

AT 356 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING
HAIL UP TO GOLF BALL SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THIS STORM WAS LOCATED 8 MILES SOUTH OF DIGHTON...MOVING NORTH AT 45
MPH.

* LOCATIONS IMPACTED INCLUDE...
  DIGHTON...
  SHIELDS...
  PENDENNIS...
  RURAL RESIDENCES OF LANE AND NORTHWESTERN NESS COUNTIES.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. IF CAUGHT OUTSIDE
SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS
PASSED.

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
AND OCCASIONALLY DO DEVELOP WITH LITTLE ADVANCE WARNING. IF A TORNADO
IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR SOUTHWESTERN KANSAS.

LAT...LON 3869 10066 3869 10019 3850 10029 3831 10037
      3830 10058
TIME...MOT...LOC 2057Z 188DEG 45KT 3838 10050

$$

JOHNSON
000 
WWUS53 KDDC 232105
SVSDDC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DODGE CITY KS
405 PM CDT FRI MAY 23 2008

KSC101-135-232115-
/O.CAN.KDDC.SV.W.0095.000000T0000Z-080523T2130Z/
LANE KS-NESS KS-
405 PM CDT FRI MAY 23 2008

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTHWESTERN NESS AND
LANE COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM HAS WEAKENED AND NO LONGER POSES A THREAT TO
LIFE OR PROPERTY...HOWEVER GUSTY WINDS...HEAVY RAIN...AND SMALL HAIL
WILL STILL BE POSSIBLE OVER LANE AND NORTHWESTERN NESS COUNTIES.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR SOUTHWESTERN KANSAS.

LAT...LON 3869 10066 3869 10019 3850 10029 3831 10037
      3830 10058
TIME...MOT...LOC 2105Z 188DEG 45KT 3848 10048

$$

JOHNSON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 2:18 PM CDT, 1 hour 26 minutes earlier.

Area forecast discussion, May 23, 2:18 PM CDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DODGE CITY KS
218 PM CDT FRI MAY 23 2008

.DISCUSSION...

DAYS 1-2...

ANOTHER ROUND OF SEVERE WEATHER TO AFFECT WESTERN KANSAS TODAY.

90KT H25 JET WAS NOSING INTO SOUTHEASTERN WY AT 12Z THIS MORNING.
MOVING SOUTHEAST ACROSS WESTERN CA, 130KT JET STREAK COULD BE SEEN.
POTENT UPPER SYSTEM CONTINUES TO SIT ACROSS THE LARGE PORTION OF THE
WESTERN CONUS WITH HEIGHT FALLS OF 100 METERS IN WEST CENTRAL CA.
COLD POCKET OF H7 TEMPERATURES WERE ASSOCIATED WITH UPPER SYSTEM
PRESENTLY OVER NM. H85 READINGS IN THE TEENS AND 20S WERE FOUND
ACROSS THE SOUTHERN AND CENTRAL PLAINS. RICH GULF MOISTURE REMAINED
ENTRENCHED ACROSS MUCH OF WESTERN KANSAS INTO WESTERN NE. 15Z
ANALYSIS PLACED WARM FRONT NORTH NEAR I-70. DRYLINE WAS WELL WEST
INTO CO. BY 18Z, DRYLINE HAD MOVED THROUGH LIBERAL AND JUST WEST OF
GARDEN CITY.

ALL DATA CONTINUES TO POINT TOWARD YET ANOTHER SEVERE WEATHER
EPISODE TODAY. DRYLINE IS FURTHER WEST THAN PREVIOUS MODEL RUNS
WOULD HAVE PLACED IT. IN ADDITION, SHEAR IS MUCH MORE IMPRESSIVE. AS
LOW LEVEL JET INCREASES THIS EVENING, 0-1 KM SRH WILL INCREASE TO
OVER 250 M2/S2. SURFACE BASED CAPE IS ALREADY OVER 3000 J/KG ACROSS
PORTIONS OF WESTERN KS WITH 2000 J/KG CAPE FROM PRATT WEST TO
WESTERN KEARNY COUNTY. AS S/WV COMES OUT ACROSS WESTERN KANSAS LATER
THIS AFTERNOON, SUPERCELL THUNDERSTORMS WILL QUICKLY DEVELOP ALONG
THE DRYLINE. GIVEN THE ENVIRONMENT, VERY LARGE HAIL, DAMAGING WINDS
AND TORNADOES WILL BE POSSIBLE. ANY TORNADO THAT DOES FROM WILL HAVE
THE POTENTIAL TO BE SIGNIFICANT AND LONG TRACKED. HEAVY RAINFALL
WILL ACCOMPANY THESE STORMS. THE POTENTIAL FOR SEVERE WEATHER WILL
CONTINUE INTO THE OVERNIGHT HOURS. THIS MEANS THAT THE THREAT FOR
TORNADOES WILL CONTINUE AS WELL.

SATURDAY, DRYLINE WILL BE FURTHER EAST INTO THE EASTERN FA BY
AFTERNOON. THE TRACK RECORD OF THE MODELS AND DRYLINE PLACEMENT OVER
THE LAST COUPLE OF DAYS LEAVE ENOUGH UNCERTAINTY TO KEEP STORM
CHANCES IN THROUGH THE AFTERNOON HOURS WEST OF WHERE MODELS SHOW
DRYLINE. A FEW SEVERE STORMS WILL BE POSSIBLE YET AGAIN. BY EVENING,
ACTIVITY WILL SHIFT EAST ACROSS EASTERN FA ONLY TO SEE THE DRYLINE
MOVE WEST DURING THE OVERNIGHT HOURS. WILL KEEP POPS IN ACROSS THE
WEST DUE TO THIS REASON.

SUNDAY, WELL...SAME STORY...DIFFERENT DAY. DRYLINE REMAINS PRESENT
ACROSS WESTERN FA (INTO EASTERN CO). SURFACE LOW PRESSURE WILL PULL
EAST DURING THE DAYTIME. THUNDERSTORMS WILL AGAIN BE POSSIBLE.
DETAILS ARE UNCLEAR THIS TIME. IT DOES APPEAR THAT SEVERE WEATHER IS
POSSIBLE BY EVENING THOUGH.

DAYS 3-7...

AN UPPER LEVEL TROUGH OF LOW PRESSURE WILL BE LOCATED OVER THE
PACIFIC COAST TO BEGIN THE PERIOD 00Z MONDAY WHICH WILL CONTINUE TO
BRING A SOUTHWESTERLY FLOW ALOFT ACROSS THE CENTRAL PLAINS.
MEANWHILE, AN UPPER LEVEL RIDGE OF HIGH PRESSURE WILL REMAIN IN
CONTROL OVER THE SOUTHEASTERN CONUS REGION. MEDIUM RANGE MODELS ARE
IN GENERAL AGREEMENT INDICATING THE UPPER LEVEL RIDGE IN THE
SOUTHEAST BREAKING DOWN SOMEWHAT EARLY IN THE PERIOD BEFORE DRIFTING
SLOWLY BACK WEST INTO THE SOUTHERN PLAINS OF OKLAHOMA AND TEXAS BY
MID WEEK. A SERIES OF UPPER LEVEL S/WAVE TROUGHS WILL CONTINUE TO
CYCLE THROUGH THE SOUTHWESTERLY FLOW ALOFT WHICH WILL BRING THE
POSSIBILITY OF PRECIP TO THE CENTRAL PLAINS THROUGH THE MIDDLE PART
OF THE PERIOD. AT THE SURFACE, A LOW PRESSURE CENTER WILL BE SET UP
JUST LEE OF THE ROCKIES SUNDAY NIGHT WHICH WILL CONTINUE TO
INFLUENCE A GENERAL LOW LEVEL SOUTHERLY FLOW ACROSS THE CWA THROUGH
MONDAY. THIS IN TURN WILL CONTINUE TO ALLOW RELATIVE MOISTURE RETURN
TO SOUTH CENTRAL AND PORTIONS OF SOUTHWEST KANSAS WITH DEWPOINTS AT
H85 RANGING FROM THE LOW TO MID TEENS(C). THE LOW AND AN ASSOCIATED
COLD FRONT WILL PUSH THROUGH WESTERN KANSAS LATE TUESDAY BRINGING A
BRIEF NORTHERLY FLOW TO THE FORECAST AREA BEFORE A QUICK RETURN TO A
SOUTHERLY FLOW BY THE END OF THE PERIOD. CHANCES FOR PRECIP WILL BE
BETTER THE FIRST COUPLE OF DAYS WITH DWINDLING CHANCES BY THE
THURSDAY/FRIDAY TIME FRAME.

AS FOR TEMPERATURES, EXPECT A WARM DAY MONDAY WITH TEMPERATURES AT
H85 RANGING FROM THE MID 20S(C) EAST TO THE UPPER 20S(C) WEST WHICH
WILL ALLOW SURFACE HIGHS TO REACH WELL UP INTO THE UPPER 80S(F) TO
THE LOWER 90S(F) ACROSS THE FORECAST AREA. EXPECT A GENERAL COOL
DOWN TUESDAY IN WAKE OF THE PASSING COLD FRONT BEFORE UPPER LEVEL
RIDGING AND A DEVELOPING SURFACE LEE SIDE TROUGH INFLUENCE A WARMING
TREND THROUGH THE END OF THE WEEK. PLAN TO DROP TEMPERATURES A BIT
TUESDAY WITH MINOR ADJUSTMENTS ELSEWHERE.

&&

.AVIATION...

A SURFACE LOW WILL PERSIST IN NORTHEAST COLORADO TODAY WHILE A
DRYLINE NEAR THE COLORADO BORDER ADVANCES BACK INTO SOUTHWEST KANSAS
BY THIS AFTERNOON. THUNDERSTORMS...SOME POSSIBLY SEVERE...CAN BE
EXPECTED AGAIN TODAY ALONG AND AHEAD OF THE DRYLINE THIS EVENING AND
INTO THE OVERNIGHT HOURS. EXPECT MVFR/IFR CONDITIONS IN AND AROUND
ANY CONVECTIVE ACTIVITY...MAINLY EAST OF A LINE FROM COOLIDGE TO
LIBERAL. OTHERWISE, EXPECT VFR CONDITIONS. WINDS WILL BE FAIRLY
STRONG FROM THE SOUTH TO SOUTHEAST WITH SPEEDS 20 TO 30 MPH AND
GUSTY THROUGH THE EVENING HOURS BEFORE SUBSIDING OVERNIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
DDC  65  90  63  92 /  50  20  20  30
GCK  57  88  59  92 /  30  20  10  30
EHA  54  88  58  93 /  10  10  10  30
LBL  59  90  61  92 /  20  20  10  30
HYS  63  88  62  89 /  60  20  30  30
P28  68  91  65  92 /  40  30  30  30

&&

.DDC WATCHES/WARNINGS/ADVISORIES...
RED FLAG WARNING UNTIL 7 PM CDT /6 PM MDT/ THIS EVENING FOR
KSZ061-062-074-075-084-085.

WIND ADVISORY UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR KSZ043-
044-061>063-074>076-084>086.

&&

FN30/32/32
Hazardous weather outlook, May 23, 11:35 AM CDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DODGE CITY KS
1135 AM CDT FRI MAY 23 2008

KSZ030-031-043>046-063>066-076>081-086>090-241030-
TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-FINNEY-HODGEMAN-PAWNEE-STAFFORD-
HASKELL-GRAY-FORD-EDWARDS-KIOWA-PRATT-SEWARD-MEADE-CLARK-COMANCHE-
BARBER-
1135 AM CDT FRI MAY 23 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL
KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

IT APPEARS THAT A REPEAT OF SEVERE WEATHER IS POSSIBLE AGAIN TODAY.
THIS AFTERNOON STORMS WILL LIKELY ERUPT ALONG A DRYLINE THAT SHOULD
STRETCH FROM NEAR SCOTT CITY TO NEAR LIBERAL BY MID AFTERNOON. ANY
STORM THAT DOES DEVELOP COULD BECOME SEVERE VERY QUICKLY. NOT ONLY
WILL THERE BE THE THREAT OF DESTRUCTIVE HAIL BUT THERE WILL ONCE
AGAIN BE THE POSSIBILITY OF SIGNIFICANT TORNADOES, ESPECIALLY AS THE
DRYLINE MOVES SLIGHTLY EAST FROM NEAR DODGE CITY TO WAKEENEY BY 6 PM.

IF A SEVERE THUNDERSTORM OR TORNADO WARNING IS
ISSUED...IMMEDIATE ACTION TO PROTECT LIVE AND PROPERTY SHOULD BE
TAKEN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE WILL STILL BE A THREAT OF ADDITIONAL SEVERE THUNDERSTORMS
SATURDAY AND SUNDAY AFTERNOONS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL BE NEEDED...FIRST FROM SCOTT CITY TO NEAR GARDEN CITY
BY 3 PM AND THEN FROM NEAR DODGE CITY TO WAKEENEY AND HAYS BY 6 PM.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

KSZ061-062-074-075-084-085-241030-
HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS-
1135 AM CDT FRI MAY 23 2008 /1035 AM MDT FRI MAY 23 2008/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

LOW RELATIVE HUMIDITIES THIS AFTERNOON WILL COMBINE WITH GUSTY
SOUTH WINDS OF 25 TO 35 MPH TO PRODUCE AN EXTREME FIRE DANGER.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

FIRE DANGER MAY RETURN BY SATURDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

&&

FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC

07/30

In the hours before

Local storm report, May 23, 9:53 AM CDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
953 AM CDT FRI MAY 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0255 PM     HAIL             SCOTT CITY              38.48N 100.91W
05/22/2008  E1.50 INCH       SCOTT              KS   PUBLIC

            HAIL SIZE REPORTED AS QUARTERS TO HALFWAY BETWEEN
            QUARTERS AND GOLF BALLS

&&

MB
Local storm report, May 23, 10:00 AM CDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1000 AM CDT FRI MAY 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TORNADO          7 SSW UTICA             38.55N 100.24W
05/22/2008                   NESS               KS   TRAINED SPOTTER

            SPOTTER SAW 2 ROPE TORNADOES AND FOUND 2 POWER LINE POLES
            WERE DOWNED. THERE WAS ALSO DAMAGE TO A 4 FOOT BY 8 FOOT
            SHED NEXT TO A TALL RADIO TOWER.

&&

LEE
Local storm report, May 23, 10:13 AM CDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
1013 AM CDT FRI MAY 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND DMG     7 SSW UTICA             38.55N 100.22W
05/22/2008                   NESS               KS   TRAINED SPOTTER

            SPOTTER REPORTED THAT A CATTLE SHED AND A LEAN-TO WERE
            DAMAGED.

&&

LEE
Local storm report, May 23, 10:50 AM CDT, 4 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DODGE CITY KS
1050 AM CDT FRI MAY 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     HAIL             GARDEN CITY             37.98N 100.86W
05/22/2008  E0.75 INCH       FINNEY             KS   PUBLIC

0224 PM     HAIL             NNE GARDEN CITY         37.98N 100.86W
05/22/2008  E1.00 INCH       FINNEY             KS   TRAINED SPOTTER

0242 PM     HAIL             10 N GARDEN CITY        38.12N 100.86W
05/22/2008  E1.25 INCH       FINNEY             KS   PUBLIC

0243 PM     HAIL             10 N GARDEN CITY        38.12N 100.86W
05/22/2008  E1.25 INCH       FINNEY             KS   PUBLIC

0254 PM     HAIL             10 SE SCOTT CITY        38.38N 100.78W
05/22/2008  E0.88 INCH       SCOTT              KS   TRAINED SPOTTER

0254 PM     HAIL             5 SSW GRIGSTON          38.40N 100.75W
05/22/2008  E0.88 INCH       SCOTT              KS   TRAINED SPOTTER

0255 PM     HAIL             SCOTT CITY              38.48N 100.91W
05/22/2008  E1.50 INCH       SCOTT              KS   PUBLIC

            HAIL SIZE REPORTED AS QUARTERS TO HALFWAY BETWEEN
            QUARTERS AND GOLF BALLS

0300 PM     HAIL             6 SSW GRIGSTON          38.39N 100.77W
05/22/2008  E1.00 INCH       SCOTT              KS   PUBLIC

0321 PM     HAIL             3 E PLYMELL             37.81N 100.82W
05/22/2008  E1.00 INCH       FINNEY             KS   PUBLIC

0330 PM     HAIL             13 NNE SCOTT CITY       38.65N 100.82W
05/22/2008  E1.00 INCH       SCOTT              KS   PUBLIC

0340 PM     HAIL             9 NNW TICE              37.63N 100.76W
05/22/2008  E1.75 INCH       HASKELL            KS   TRAINED SPOTTER

0342 PM     HAIL             7 WSW FRIEND            38.22N 101.04W
05/22/2008  E1.75 INCH       FINNEY             KS   PUBLIC

0346 PM     HAIL             16 SSW SCOTT CITY       38.27N 101.02W
05/22/2008  E1.50 INCH       SCOTT              KS   PUBLIC

0347 PM     HAIL             10 NNW TICE             37.65N 100.76W
05/22/2008  E1.00 INCH       HASKELL            KS   PUBLIC

0348 PM     HAIL             15 SSW SCOTT CITY       38.28N 101.01W
05/22/2008  E1.75 INCH       SCOTT              KS   PUBLIC

0405 PM     HAIL             11 ESE SHALLOW WATER    38.31N 100.72W
05/22/2008  E0.88 INCH       SCOTT              KS   TRAINED SPOTTER

0410 PM     HAIL             13 NNE GARDEN CITY      38.15N 100.77W
05/22/2008  E1.00 INCH       FINNEY             KS   PUBLIC

0433 PM     HAIL             2 WSW HEALY             38.59N 100.65W
05/22/2008  E0.88 INCH       LANE               KS   PUBLIC

0520 PM     HAIL             2 S DIGHTON             38.45N 100.47W
05/22/2008  E1.00 INCH       LANE               KS   PUBLIC

0532 PM     TORNADO          4 WNW ALAMOTA           38.46N 100.37W
05/22/2008                   LANE               KS   STORM CHASER

0532 PM     TSTM WND GST     6 NE DIGHTON            38.54N 100.39W
05/22/2008  E60.00 MPH       LANE               KS   TRAINED SPOTTER

0533 PM     HAIL             2 E DIGHTON             38.48N 100.42W
05/22/2008  E1.25 INCH       LANE               KS   PUBLIC

0538 PM     TORNADO          7 NNW ALAMOTA           38.53N 100.35W
05/22/2008                   LANE               KS   STORM CHASER

0545 PM     HAIL             1 SW PENDENNIS          38.64N 100.34W
05/22/2008  E2.00 INCH       LANE               KS   PUBLIC

            HAIL COVERED THE GROUND AND SHREDDED VEGETATION.

0555 PM     HAIL             2 NNE AMY               38.49N 100.59W
05/22/2008  E0.88 INCH       LANE               KS   PUBLIC

0555 PM     HAIL             2 S AMY                 38.43N 100.60W
05/22/2008  E1.00 INCH       LANE               KS   TRAINED SPOTTER

0626 PM     TORNADO          5 S COLLYER             38.97N 100.12W
05/22/2008                   TREGO              KS   LAW ENFORCEMENT

0631 PM     HAIL             1 SE SHIELDS            38.61N 100.44W
05/22/2008  E1.00 INCH       LANE               KS   PUBLIC

0634 PM     TORNADO          2 S COLLYER             39.01N 100.12W
05/22/2008                   TREGO              KS   LAW ENFORCEMENT

0635 PM     HAIL             COLLYER                 39.04N 100.12W
05/22/2008  E1.75 INCH       TREGO              KS   PUBLIC

0642 PM     TORNADO          2 E COLLYER             39.04N 100.08W
05/22/2008                   TREGO              KS   STORM CHASER

0643 PM     HAIL             7 NNW INGALLS           37.92N 100.50W
05/22/2008  E1.00 INCH       GRAY               KS   PUBLIC

0730 PM     HAIL             9 WSW BUTTERMILK        37.04N 99.48W
05/22/2008  E1.00 INCH       COMANCHE           KS   PUBLIC

0800 PM     TSTM WND DMG     7 SSW UTICA             38.55N 100.22W
05/22/2008                   NESS               KS   TRAINED SPOTTER

            SPOTTER REPORTED THAT A CATTLE SHED AND A LEAN-TO WERE
            DAMAGED.

0800 PM     TORNADO          7 SSW UTICA             38.55N 100.24W
05/22/2008                   NESS               KS   TRAINED SPOTTER

            SPOTTER SAW 2 ROPE TORNADOES AND FOUND 2 POWER LINE POLES
            WERE DOWNED. THERE WAS ALSO DAMAGE TO A 4 FOOT BY 8 FOOT
            SHED NEXT TO A TALL RADIO TOWER.

0804 PM     HAIL             5 S COLDWATER           37.19N 99.34W
05/22/2008  E1.00 INCH       COMANCHE           KS   LAW ENFORCEMENT

0804 PM     TORNADO          6 SSW UTICA             38.57N 100.22W
05/22/2008                   NESS               KS   TRAINED SPOTTER

            A TORNADO BLEW AWAY 40X60 FOOT CATTLE SHED AND DAMAGED A
            BARN.

0805 PM     TORNADO          8 SSE PENDENNIS         38.55N 100.26W
05/22/2008                   LANE               KS   STORM CHASER

0805 PM     TORNADO          8 SSE PENDENNIS         38.54N 100.27W
05/22/2008                   LANE               KS   TRAINED SPOTTER

0815 PM     HAIL             1 SW PENDENNIS          38.64N 100.34W
05/22/2008  E0.88 INCH       LANE               KS   PUBLIC

0824 PM     HAIL             11 E COLDWATER          37.26N 99.14W
05/22/2008  E1.00 INCH       COMANCHE           KS   LAW ENFORCEMENT

0825 PM     HAIL             4 SSE WILMORE           37.28N 99.18W
05/22/2008  E2.50 INCH       COMANCHE           KS   NWS EMPLOYEE

0847 PM     TORNADO          9 S TREGO CENTER        38.75N 99.90W
05/22/2008                   TREGO              KS   STORM CHASER

0847 PM     TORNADO          7 S TREGO CENTER        38.78N 99.90W
05/22/2008                   TREGO              KS   STORM CHASER

0850 PM     TORNADO          3 SW TREGO CENTER       38.85N 99.94W
05/22/2008                   TREGO              KS   BROADCAST MEDIA

            THE TORNADO WAS REPORTED BY KAKE TELEVISION SPOTTER.

0851 PM     TORNADO          5 S WAKEENEY            38.95N 99.88W
05/22/2008                   TREGO              KS   OTHER FEDERAL

            THE TORNADO WAS REPORTED BY A SPC STUDENT EMPLOYEE.

0857 PM     TORNADO          2 SSW WAKEENEY          38.99N 99.89W
05/22/2008                   TREGO              KS   STORM CHASER

            REPORT RELAYED FROM WFO GOODLAND.

0930 PM     HAIL             WAKEENEY                39.02N 99.88W
05/22/2008  E1.00 INCH       TREGO              KS   STORM CHASER

            CHASER REPORT RELAYED BY WFO CHARLESTON.

1130 PM     TSTM WND GST     KIOWA                   37.02N 98.48W
05/22/2008  E70.00 MPH       BARBER             KS   STORM CHASER

            3 INCH TREE LIMBS BLOWN DOWN IN TOWN.

1200 AM     TSTM WND GST     PRATT                   37.65N 98.74W
05/23/2008  E60.00 MPH       PRATT              KS   EMERGENCY MNGR

            THE PRATT COUNTY EOC REPORTED 60 MPH WINDS AND POWER
            LINES DOWN ON THE EAST SIDE OF PRATT ON HIGHWAY 54.

0100 AM     HAIL             7 NNE AETNA             37.18N 98.93W
05/23/2008  M1.00 INCH       BARBER             KS   TRAINED SPOTTER

0302 AM     HAIL             LA CROSSE               38.53N 99.31W
05/23/2008  M1.00 INCH       RUSH               KS   LAW ENFORCEMENT

0454 AM     HAIL             ELLIS                   38.94N 99.56W
05/23/2008  E1.00 INCH       ELLIS              KS   EMERGENCY MNGR

            THE HAIL WAS NICKEL TO QUARTER SIZED.

0510 AM     HAIL             HAYS                    38.88N 99.32W
05/23/2008  E1.00 INCH       ELLIS              KS   EMERGENCY MNGR

&&

LEE
Local storm report, May 23, 3:29 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
329 PM CDT FRI MAY 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 PM     HAIL             13 NE DIGHTON           38.61N 100.30W
05/23/2008  E0.75 INCH       LANE               KS   PUBLIC

&&

26
Local storm report, May 23, 3:41 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
341 PM CDT FRI MAY 23 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             10 N DIGHTON            38.63N 100.47W
05/23/2008  E1.00 INCH       LANE               KS   PUBLIC

&&

26

The office that day

Everything else NWS Dodge City, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 7:54 PM CDTTornado WarningDDCComanche, Kiowa51 min
May 22, 8:03 PM CDTSevere Thunderstorm WarningDDCLane, Ness, Trego42 min
May 22, 8:08 PM CDTTornado WarningDDCLane, Ness, Trego52 min
May 22, 8:23 PM CDTTornado WarningDDCBarber, Comanche, Kiowa, Pratt34 min
May 22, 8:33 PM CDTTornado WarningDDCTrego42 min
May 22, 9:07 PM CDTFire Weather WatchDDCGrant, Hamilton, Kearny, Morton, Stanton, Stevens7 hr
May 22, 9:09 PM CDTTornado WarningDDCTrego36 min
May 22, 9:32 PM CDTTornado WarningDDCTrego30 min
May 22, 10:04 PM CDTSevere Thunderstorm WarningDDCTrego41 min
May 22, 10:48 PM CDTSevere Thunderstorm WarningDDCBarber, Comanche55 min
May 23, 12:27 AM CDTSevere Thunderstorm WarningDDCBarber, Comanche63 min
May 23, 1:30 AM CDTSpecial Weather StatementDDCBarber60 min
May 23, 2:43 AM CDTSevere Thunderstorm WarningDDCPawnee, Rush47 min
May 23, 4:13 AM CDTRed Flag WarningDDCGrant, Hamilton, Kearny, Morton, Stanton, Stevens15 hr
May 23, 4:34 AM CDTSpecial Weather StatementDDCEllis41 min
May 23, 4:58 AM CDTSevere Thunderstorm WarningDDCEllis, Trego47 min
May 23, 5:26 AM CDTWind AdvisoryDDCFinney, Grant, Hamilton, Haskell, Kearny, Lane and 5 more16 hr
May 23, 6:29 AM CDTSpecial Weather StatementDDCEllis46 min
May 23, 2:57 PM CDTSevere Thunderstorm WarningDDCLane, Ness48 min
May 23, 3:09 PM CDTTornado WarningDDCLane, Ness16 min
May 23, 3:27 PM CDTSevere Thunderstorm WarningDDCLane12 min
May 23, 3:49 PM CDTSevere Thunderstorm WarningDDCGray, Haskell, Meade, Seward56 min
May 23, 4:14 PM CDTSevere Thunderstorm WarningDDCFinney, Gray, Hodgeman, Lane, Ness46 min
May 23, 4:20 PM CDTTornado WarningDDCFinney, Scott25 min
May 23, 4:23 PM CDTTornado WarningDDCFinney, Lane, Scott52 min
May 23, 4:41 PM CDTSevere Thunderstorm WarningDDCFinney, Gray, Haskell49 min
May 23, 4:45 PM CDTTornado WarningDDCLane, Ness, Scott45 min
May 23, 4:45 PM CDTTornado WarningDDCScott15 min
May 23, 4:56 PM CDTSevere Thunderstorm WarningDDCFinney, Lane64 min
May 23, 4:58 PM CDTTornado WarningDDCFinney, Ford, Gray, Haskell, Hodgeman47 min
May 23, 5:09 PM CDTSevere Thunderstorm WarningDDCFinney, Gray51 min
May 23, 5:09 PM CDTTornado WarningDDCFinney, Lane51 min
May 23, 5:19 PM CDTSevere Thunderstorm WarningDDCFinney, Grant, Haskell, Kearny38 min
May 23, 5:26 PM CDTSevere Thunderstorm WarningDDCFinney, Lane, Scott49 min
May 23, 5:27 PM CDTTornado WarningDDCLane18 min
May 23, 5:30 PM CDTSevere Thunderstorm WarningDDCHaskell, Meade, Seward20 min
May 23, 5:33 PM CDTSevere Thunderstorm WarningDDCFinney, Gray, Haskell42 min
May 23, 5:33 PM CDTTornado WarningDDCFinney, Gray, Hodgeman, Lane, Ness42 min
May 23, 5:42 PM CDTTornado WarningDDCLane33 min
May 23, 5:45 PM CDTSevere Thunderstorm WarningDDCClark, Ford, Gray, Haskell, Meade60 min
May 23, 5:47 PM CDTTornado WarningDDCFinney, Scott29 min
May 23, 6:00 PM CDTTornado WarningDDCClark, Ford, Gray, Meade28 min
May 23, 6:04 PM CDTTornado WarningDDCFinney, Gray41 min
May 23, 6:10 PM CDTTornado WarningDDCClark, Ford, Meade50 min
May 23, 6:14 PM CDTTornado WarningDDCFinney, Hodgeman, Lane, Ness46 min
May 23, 6:19 PM CDTSevere Thunderstorm WarningDDCLane, Scott26 min
May 23, 6:25 PM CDTSevere Thunderstorm WarningDDCFinney, Ford, Gray, Hodgeman25 min
May 23, 6:27 PM CDTTornado WarningDDCFinney, Hodgeman, Lane33 min
May 23, 6:43 PM CDTTornado WarningDDCFinney, Hodgeman, Lane, Ness47 min
May 23, 6:56 PM CDTTornado WarningDDCClark, Comanche, Ford, Kiowa64 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.